Alert archive / New York / High Wind Watches in 2026

High Wind Watch 1, NWS Buffalo, NY

March 12, 2026Chautauqua County, New York

NWS Buffalo, NY issued this high wind watch at Mar 12, 2026, 1:44 AM EDT for Chautauqua County, New York. It took effect at Mar 13, 2026, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 1:44 AM EDT (05:44 UTC)
In effect from
Mar 13, 2026, 8:00 AM EDT
Expired
Mar 12, 2026, 1:59 PM EDT
In force
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS71 KBUF 120544
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
144 AM EDT Thu Mar 12 2026

NYZ019-121800-
/O.NEW.KBUF.HW.A.0001.260313T1200Z-260314T0600Z/
Chautauqua-
Including the cities of Jamestown
144 AM EDT Thu Mar 12 2026

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY 
NIGHT...

* WHAT...South-southeast winds 25 to 35 mph with gusts up to 60 mph 
  Friday morning through around midday. Southwest winds 25 to 35 mph 
  with gusts up to 60 mph Friday afternoon, becoming west Friday 
  night. The strongest winds will be closer to Lake Erie.

* WHERE...Chautauqua County.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Scattered power outages are possible. Travel may be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates. Secure or 
shelter objects in a safe location prior to the onset of the strong 
winds.

&&

$$

JM
1 follow-up statement
524 
WWUS71 KBUF 121759
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
159 PM EDT Thu Mar 12 2026

NYZ019-130700-
/O.UPG.KBUF.HW.A.0001.260313T1200Z-260314T0600Z/
/O.NEW.KBUF.HW.W.0002.260313T1200Z-260314T0900Z/
Chautauqua-
Including the cities of Jamestown
159 PM EDT Thu Mar 12 2026

...HIGH WIND WARNING IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT 
SATURDAY...

* WHAT...Southerly winds 20 to 30 mph with gusts up to 55 mph 
  expected Friday morning, then southwest winds 25 to 35 mph with 
  gusts up to 60 mph Friday afternoon through late Friday night.

* WHERE...Chautauqua County. Strongest wind gusts Friday morning 
  will be along the Lake Erie shore, with more widespread winds 
  across the county late Friday afternoon through Friday night.

* WHEN...From 8 AM Friday to 5 AM EDT Saturday.

* IMPACTS...Strong winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid being outside in forested areas and around trees. If possible, 
remain in the lower levels of your home during the windstorm, and 
avoid windows. Use caution if you must drive.

&&

$$

NYZ001-002-010>012-085-130700-
/O.NEW.KBUF.HW.W.0002.260313T1600Z-260314T0900Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Orchard Park, and Springville
159 PM EDT Thu Mar 12 2026

...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO 5 AM EDT 
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...The Niagara Frontier.

* WHEN...From noon Friday to 5 AM EDT Saturday. The strongest winds 
  are expected late Friday afternoon through Friday evening.

* IMPACTS...Strong winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid being outside in forested areas and around trees. If possible, 
remain in the lower levels of your home during the windstorm, and 
avoid windows. Use caution if you must drive.

&&

$$

NYZ003>005-013-014-020-021-130700-
/O.NEW.KBUF.WI.Y.0004.260313T1600Z-260314T1200Z/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Cattaraugus-
Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo,
Canandaigua, Olean, and Wellsville
159 PM EDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 8 AM EDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 45 to 50 mph 
  expected.

* WHERE...Monroe, Wayne, Northern Cayuga, Livingston, Ontario, 
  Cattaraugus, and Allegany Counties.

* WHEN...From noon Friday to 8 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Mar 11, 7:50 PM EDT, 5 hours 54 minutes earlier. Its key messages:

  • 1) Showers continue this evening and overnight. 2) GUSTY WINDS THROUGH EARLY THURSDAY, ESPECIALLY CLOSE TO THE LAKES. 3) A PAIR OF FRONTS WILL BRING GUSTY WINDS TO THE REGION, AS WELL AS A MIX OF RAIN AND ACCUMULATING SNOW. 4) ACTIVE PATTERN CONTINUES LATE THIS WEEKEND INTO EARLY NEXT WEEK AS ANOTHER SYSTEM BRINGS CHANCES FOR RAIN, SNOW, STRONG WINDS, AND A RETURN WINTER-LIKE TEMPERATURES TO WESTERN NEW YORK.
Area forecast discussion, Mar 11, 7:50 PM EDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
750 PM EDT Wed Mar 11 2026

.WHAT HAS CHANGED...
INCREASED SOUTHERLY DOWNSLOPE WINDS ALONG THE CHAUTAUQUA RIDGE
FRIDAY, AS WELL AS SOUTHWESTERLY WINDS DOWNWIND OF BOTH LAKES
LATER FRIDAY INTO FRIDAY NIGHT.

&&

.KEY MESSAGES...
1) Showers continue this evening and overnight.

2) GUSTY WINDS THROUGH EARLY THURSDAY, ESPECIALLY CLOSE TO THE LAKES.

3) A PAIR OF FRONTS WILL BRING GUSTY WINDS TO THE REGION, AS WELL AS
A MIX OF RAIN AND ACCUMULATING SNOW.

4) ACTIVE PATTERN CONTINUES LATE THIS WEEKEND INTO EARLY NEXT WEEK
AS ANOTHER SYSTEM BRINGS CHANCES FOR RAIN, SNOW, STRONG WINDS, AND A
RETURN WINTER-LIKE TEMPERATURES TO WESTERN NEW YORK.

&&

.DISCUSSION...
KEY MESSAGE 1...Showers continue this evening and overnight.

This evening a cold front is just to our west, and will swing across
our region through the evening and early overnight hours. Showers
upon the cold front this evening, but with waning instability any
thunder will be low enough to exclude thunderstorms from the
forecast with this update. Overall precipitation tonight will range
from a third of an inch across the Southern Tier, to perhaps a half
an inch east of Lake Ontario. As cold air steepens through the night
with the nearing of the mid level shortwave and its associated cold
pool, rain showers will taper off as a little snow, with any minor
accumulations over the hills east of both lakes.

KEY MESSAGE 2...GUSTY WINDS THROUGH EARLY THURSDAY, ESPECIALLY CLOSE
TO THE LAKES.

A SURFACE LOW WILL RAPIDLY DEEPEN AS IT PASSES JUST NORTH OF
LAKE ERIE AND LAKE ONTARIO THIS EVENING. THE SURFACE LOW TRACK IS
MUCH CLOSER TO OUR REGION THAN THE CLASSIC HIGH WIND SETUP FOR
WESTERN NY. MOST OF THE STRONG WINDS ALOFT ARE LOCATED IN THE WARM
SECTOR, BUT THE LOW LEVEL JET IS IMPRESSIVE WITH 60-70 KNOTS OF WIND
EXTENDING DOWN TO BELOW 5K FEET IN THE LATEST FORECAST SOUNDINGS.

THE STRONGEST WINDS ALOFT WILL BE LOCATED WITHIN A REGION OF WARM
ADVECTION AND WIDESPREAD RAIN IN THE WARM SECTOR, WHICH WILL KEEP
LOW LEVEL LAPSE RATES POOR AND LIMIT MIXING POTENTIAL FOR THE REST
OF THE AFTERNOON. THAT SAID, ANY HEAVIER SHOWER OR POSSIBLY A
CONVECTIVE FINELINE ALONG THE SURGING COLD FRONT LATE THIS AFTERNOON
AND EVENING COULD POTENTIALLY MIX DOWN LOCALIZED STRONGER WIND
GUSTS, EVEN IN THE ABSENCE OF A WELL ORGANIZED THUNDERSTORM.

BOUNDARY LAYER FLOW WILL QUICKLY DIMINISH IN THE COLD ADVECTION
REGIME BEHIND THE COLD FRONT, WITH THE LATEST FORECAST SOUNDINGS
SUGGESTING 40-45 KNOTS AVAILABLE NEAR THE TOP OF THE MIXED BOUNDARY
LAYER ONCE LOW LEVEL LAPSE RATES STEEPEN IN THE COLD ADVECTION
BEHIND THE FRONT. THIS WILL TRANSLATE TO SURFACE GUSTS IN THE 30 TO
40 MPH RANGE IN MOST AREAS TONIGHT, WITH GUSTS UP TO 45 MPH CLOSE TO
THE LAKESHORES.

GIVEN THE ABOVE EXPECTATIONS, GUSTS WILL MOSTLY REMAIN JUST BELOW
WIND ADVISORY CRITERIA MOST OF THE TIME. OUR CURRENT PLAN IS TO
HANDLE ANY SHORT DURATION GUSTS WITH CONVECTIVE SHOWERS OR THE COLD
FRONT WITH SPS AND/OR SVR SHOULD THE NEED ARISE.

KEY MESSAGE 3...A FRONTAL SYSTEM WILL BRING ACCUMULATING SNOW, RAIN
AND GUSTY WINDS TO WESTERN AND NORTHCENTRAL NEW YORK FRIDAY INTO
FRIDAY NIGHT.

A STRONG BUT COMPACT CLIPPER-TYPE LOW OVER THE UPPER MIDWEST
THURSDAY NIGHT WILL REACH THE CENTRAL GREAT LAKES BY FRIDAY MORNING.
THERE IT WILL BECOME VERTICALLY STACKED AND LOSE A BIT OF STRENGTH
AS IT MOVES OVER AND EAST OF LAKE HURON AND GEORGIAN BAY FRIDAY
EVENING, BEFORE REACHING FAR SOUTHERN QUEBEC BY SATURDAY MONRING.
MID-RANGE MODELS AND THEIR RESPECTIVE ENSEMBLES INDICATE INCREASING
SPREAD IN REGARDS TO TRACK AND DEGREE OF WEAKENING OF THE SFC LOW IN
THIS TIMEFRAME WHICH WILL HEAVILY INFLUENCE THE ASSOCIATED JET
ENERGY/FORCING THAT MAKES IT INTO THE CWA. EVEN WITH THIS VARIANCE
IN MIND, THIS SYSTEM IS EXPECTED TO PUSH A STRONG COLD FRONT THROUGH
THE REGION AND BRING BOTH A PERIOD OF ELEVATED TO POTENTIALLY STRONG
WINDS AND MIXED PRECIPITATION.

WINDS:

THIS CLIPPER SYSTEM WILL DRAG A VERY STRONG 70KT+ LLJ OVER THE OHIO
VALLEY THURSDAY NIGHT INTO FRIDAY MORNING, WHICH WILL THEN BE AIMED
IN THE DIRECTION OF WNY. HOWEVER, THE AFOREMENTIONED WEAKENING OF
THE SYSTEM AS IT MOVES OUT OF THE CENTRAL GREAT LAKES WILL LEAD TO
THIS JET WEAKENING A SOLID 10-15KTS ON ARRIVAL, AS WELL AS BEING
WITHIN THE SYSTEM'S WAA REGIME. THROUGH FRIDAY MORNING AND
POTENTIALLY INTO THE EARLY AFTERNOON, THIS SHOULD LIMIT THE
MAGNITUDE OF THE STRONGEST GUSTS AND LIMIT THEM SPATIALLY TO THE
TYPICAL DOWNSLOPE AREAS OFF THE CHAUTAUQUA RIDGE. STILL, ADVISORY-
LEVEL SSE WIND GUSTS OF 40-50MPH SEEM LIKE A STRONG POSSIBILITY IN
THIS AREA. BOTH THE REFS & HREF ADVERTISE 80-100% PROBABILITIES OF
GUSTS >45MPH ALONG THE RIDGE, THOUGH WOULD LIKE TO SEE A BIT MORE
CONSISTENCY FROM OTHER GUIDANCE PACKAGES AND SEE HOW THE HI-RES
MODELS TREND OVER THE NEXT DAY OR SO.

ONCE THE COLD FRONT BEGINS TO MOVE THROUGH WNY IN THE MID TO LATE
AFTERNOON, WINDS WILL BECOME SOUTHWESTERLY WHILE THE RESIDUAL JET
REMAINS OVERHEAD. NOW WITHIN THE CAA REGIME, MODEL SOUNDINGS
INDICATE DEEPER MIXING AND FUNNELING DOWN THE LONG AXIS OF LAKE ERIE
COULD EASILY LEAD TO A WINDOW OF 40-50MPH GUSTS ACROSS THE NIAGARA
FRONTIER AND IMMEDIATELY DUE EAST OF THE LAKE. STILL SOME
UNCERTAINTY IN THIS TIMEFRAME AND ALSO MOVING BEYOND THE SCOPE OF
MANY HI-RES MODELS, ESPECIALLY DOWNWIND OF LAKE ONTARIO AS THE LOW
WILL TRACK IN EVEN CLOSER PROXIMITY TO THE LAKE.

THE LLJ WILL FURTHER WEAKEN BY LATE FRIDAY NIGHT AND SHIFT EAST OF
THE REGION THROUGH SATURDAY MORNING, WHICH SHOULD LEAVE US WITH
NOTHING MORE THAN A MODEST BREEZE THROUGH MUCH OF THE DAY.

PRECIPITATION:

IN ADDITION TO THE GUSTY WINDS, THE INCOMING LLJ ON THE NOSE OF THE
SYSTEM'S WARM FRONT WILL CAUSE PRECIPITATION TO QUICKLY OVERSPREAD
THE FORECAST AREA FRIDAY. THERMAL PROFILES SUGGEST PRECIP SHOULD
START OUT AS ALL OR MOSTLY WET SNOW BEFORE WAA CAUSES THE DOMINANT
PTYPE TO BECOME RAIN FROM WEST TO EAST. THE SYSTEM'S COLD FRONT WILL
BE RIGHT ON THE HEELS OF THE WARM FRONT AND MOVE THROUGH FRIDAY
AFTERNOON AND EVENING. MODELS ARE AT ODDS WITH THE AMOUNT OF
MOISTURE PRESENT WITH THE COLD FRONT, ESPECIALLY SOUTH OF LAKE
ONTARIO WHERE IT LOOKS QUITE LIMITED OVERALL. THEREFORE WHILE THE
PTYPE SHOULD SWITCH BACK OVER TO SNOW FRIDAY NIGHT, ONLY MINOR
ACCUMULATIONS ARE EXPECTED ACROSS WNY.

THE MAIN CONCERN FOR MORE IMPACTFUL OR EVEN HEADLINE-WORTHY SNOW
WITH THIS SYSTEM WILL BE ACROSS THE TUG HILL AND WESTERN
ADIRONDACKS. FURTHER REMOVED FROM THE INFLUENCE OF THE WARM FRONT
AND WITH THE HIGHER ELEVATIONS PROVIDING UPSLOPE ENHANCEMENTS AND
COLDER SFC TEMPS, MULTIPLE INCHES OF SNOW ARE LIKELY ACROSS THE TUG
HILL AND WESTERN ADIRONDACKS. WILL NEED TO CLOSELY WATCH HOW MUCH
MOISTURE LINGERS BEHIND THE COLD FRONT AND HOW MUCH LAKE ENHANCEMENT
IS PRESENT AS 850MB TEMPERATURES APPEAR MARGINAL.

KEY MESSAGE 4...ACTIVE PATTERN CONTINUES LATE THIS WEEKEND INTO
EARLY NEXT WEEK AS ANOTHER SYSTEM MAY BRING THE CHANCE OF RAIN,
SNOW, STRONG WINDS, AND A RETURN WINTER-LIKE TEMPERATURES TO WESTERN
NEW YORK.

AS THE ACTIVE WAVE TRAIN CONTINUES ACROSS THE NORTHERN CONUS, A
STRONGER PUSH OF COLDER AIR WILL DIG A DEEPER, LARGER SCALE TROUGH
ACROSS THE EASTERN HALF OF THE US LATE THIS WEEKEND INTO EARLY NEXT
WEEK. THIS LARGER SCALE SYSTEM LOOKS TO HAVE AN EXPANSIVE WARM
SECTOR WITH WARM SOUTHERLY FLOW DRIVING TEMPERATURES BACK ABOVE
NORMAL BRIEFLY SUNDAY AS THE WARM FRONT LIFTS NORTH WITH
PRECIPITATION TRAVERSING THE REGION. ADDITIONAL PRECIPITATION WILL
ACCOMPANY THE SYSTEM'S COLD FRONT EARLY MONDAY WHILE ALSO LEADING TO
AREAS OF LAKE EFFECT SNOW SHOWERS UNDER NORTHWEST FLOW IN THE
SYSTEM'S WAKE. LATEST GUIDANCE FROM THE GRAND ENSEMBLE PLACES
PROBABILITIES OF 850MB WINDS >50 KT AT 60-80% WITH A DEEPENING
SURFACE LOW MOVING NORTHEAST FROM EASTERN MI ACROSS SOUTHERN ONTARIO
INTO QUEBEC THAT MAY NEED FUTURE MONITORING FOR STRONG WIND
POTENTIAL. PLENTY OF UNCERTAINTY STILL NEEDS TO BE RESOLVED WITH THE
TRACK OF THIS SYSTEM BASED ON ENSEMBLE GUIDANCE, WHICH WILL HAVE
RAMIFICATION TO PTYPE AND STRENGTH OF WINDS ACROSS WESTERN NY FOR
SUNDAY AFTERNOON THROUGH MONDAY. THE MAJORITY OF THIS UNCERTAINTY
SURROUNDS THE TIMING FOR THIS SYSTEM BASED ON LATEST CLUSTER
ANALYSIS. THE INTERQUARTILE RANGE FOR 850MB TEMPS IS QUITE WIDE
BETWEEN 2 TO -12 DEGC EARLY MONDAY MORNING, BUT MOST MEMBERS ARE IN
AGREEMENT WITH EVENTUALLY DROPPING AROUND -15 TO -20 DEGC, BELOW THE
CLIMATOLOGICAL 2ND PERCENTILE FOR MID-MARCH.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
For the 00Z TAFS a cold front is nearing the western TAF sites, with
showers and lowering flight conditions to IFR, especially northeast
of Lake Erie where a marine layer of low stratus has once again
reached the BUF airfield.

Thunder chances look low with stabilizing lower atmosphere, and will
just include rain showers for the precipitation type overnight.
Winds will remain gusty through the first 6 to 12 hours of this TAF
cycle with the cold front passage, though with the LLJ not as
strong, and lifting...we should not have many gusts over 35 knots.

As the cold air steepens rain showers may end as a little snow, with
impacts generally reserved for the higher terrain east of both
lakes...possibly including the KJHW terminal with a brief period of
reduced visibilities in snow showers.

These snow showers will slowly taper off through the day tomorrow on
a west-northwest flow over the region.

OUTLOOK...

FRIDAY...AREAS OF MVFR/IFR WITH SNOW DEVELOPING AND THEN CHANGING
TO RAIN ACROSS LOWER ELEVATIONS. VERY WINDY.

SATURDAY...MAINLY VFR WITH A SLIGHT CHANCE OF A SNOW SHOWER. WINDY.

SUNDAY...MVFR/IFR WITH SNOW CHANGING TO RAIN. WINDY.

MONDAY...MVFR/IFR WITH RAIN CHANGING TO SNOW. WINDY.

&&

.MARINE...
LOW PRESSURE WILL MOVE FROM JUST NORTH OF LAKE ERIE EARLY THIS
EVENING TO SOUTHERN QUEBEC TONIGHT, WITH A STRONG COLD FRONT
CROSSING THE LOWER GREAT LAKES THIS EVENING. WEST WINDS WILL RAPIDLY
INCREASE FOLLOWING THE COLD FRONTAL PASSAGE, WITH A PERIOD OF GALES
LIKELY ON LAKE ONTARIO TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
WILL GRADUALLY DIMINISH LATER THURSDAY.

A SERIES OF LOW PRESSURE SYSTEMS WILL CROSS THE GREAT LAKES FRIDAY
THROUGH EARLY NEXT WEEK, WITH MULTIPLE ROUNDS OF GALE FORCE WINDS
LIKELY.

PLEASE NOTE...MOST, IF NOT ALL OF THE LAKE ERIE NEARSHORE WATERS
CONTINUE TO BE ICE COVERED. WAVES HAVE BEEN OMITTED FROM THE
FORECAST.

&&

.HYDROLOGY...
Ongoing well above average temperatures will continue to
support rapid snowmelt across the North Country through this
evening. Significant snowpack and SWE remains across the higher
terrain of the Tug Hill Plateau and western Adirondacks. Rain
will bring another 1.0 to 1.5 inches of rain through tonight
over much of the region, including the North Country.

Rivers will continue to rise east of Lake Ontario from ongoing
snowmelt and rainfall. The Black River will likely flood
starting late tonight or early Thursday, with flooding
continuing through the weekend on this slow responding river.
The latest forecast shows the Black River at Watertown reaching
the high end of Minor Flood Stage, but moderate stage is
possible by the weekend, which would result in more significant
impacts.

Flooding is also possible on many other rivers that drain the
Tug Hill Plateau and western Adirondacks tonight through the
end of the week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Thursday afternoon for NYZ007-008.
MARINE...Small Craft Advisory until 2 PM EDT Thursday for LEZ020.
         Small Craft Advisory until 5 PM EDT Thursday for LEZ040-
         041.
         Gale Watch from Friday afternoon through late Friday night
         for LEZ040-041.
         Small Craft Advisory until 2 PM EDT Thursday for
         LOZ030.
         Gale Warning from 11 PM this evening to 8 AM EDT Thursday
         for LOZ042-062.
         Gale Warning from 11 PM this evening to 11 AM EDT Thursday
         for LOZ043>045-063>065.

&&

DISCUSSION...Hitchcock/PP/Thomas
AVIATION...Thomas
MARINE...Hitchcock
HYDROLOGY...Hitchcock
Hazardous weather outlook, Mar 11, 7:30 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
730 PM EDT Wed Mar 11 2026

NYZ007-008-122330-
Jefferson-Lewis-
730 PM EDT Wed Mar 11 2026

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Winds may gust over 40 mph tonight behind a strong cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Another period of strong winds are possible later Friday afternoon
through Friday night, with gusts over 45 mph possible.

Accumulating snow is expected across the Tug Hill Plateau and
western Adirondacks Friday through Saturday morning with moderate
accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-122330-
Oswego-
730 PM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Wind gusts may reach or exceed 40 mph tonight along and behind a
strong cold front.

Runoff from snowmelt and recent rains will result in rising water
levels on creeks and rivers, and another round of significant
rainfall will occur today and tonight.

The risk of flooding along rivers and creeks that drain the Tug Hill
Plateau will increase tonight, with high flows then lasting through
next weekend.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another period of strong winds are possible later Friday afternoon
through Friday night, with gusts over 45 mph possible.

Accumulating snow is expected across the Tug Hill Plateau and
western Adirondacks Friday through Saturday morning with moderate
accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010>014-019>021-085-122330-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
730 PM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another period of strong winds are possible later Friday through
Friday night, with gusts over 45 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-122330-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
730 PM EDT Wed Mar 11 2026

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-122330-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
730 PM EDT Wed Mar 11 2026

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-122330-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
730 PM EDT Wed Mar 11 2026

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-122330-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
730 PM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-122330-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
730 PM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:44 AM EDTWinter Storm WatchBUFJefferson, Lewis, Oswego12 hr
Mar 12, 3:41 AM EDTGale WatchBUF10 hr
Mar 12, 3:41 AM EDTGale WarningBUF61 hr
Mar 12, 1:57 PM EDTWinter Storm WarningBUFCattaraugus, Erie, Jefferson, Lewis, Oswego, Wyoming48 hr
Mar 12, 1:59 PM EDTHigh Wind WarningBUFCattaraugus, Chautauqua, Erie, Genesee, Monroe, Niagara and 2 more44 hr
Mar 12, 1:59 PM EDTWind AdvisoryBUFAllegany, Cattaraugus, Cayuga, Livingston, Monroe, Ontario and 1 more48 hr

Nearby

High Wind Watches in New York, 2026Every high wind watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.